Page 2 of 2 FirstFirst 12
Results 11 to 16 of 16

Thread: Medication question

  1. #11
    Join Date
    Jan 2008
    Posts
    195

    Re: Medication question

    Thank you Panic Down Under

  2. #12
    Join Date
    Jan 2008
    Posts
    195

    Re: Medication question

    I'm trying real hard not to freak out here but I'm really scared.

    I am having a lot of stomach issues still and am totally terrified it's colon cancer.

    Time line of medication I've been on.
    January 6, I started Clindamycin for a toothache and I was under extreme stress with family issues

    January 16 I started 10 mg of Lexapro

    It is now February 2nd and I'm still having horrible stomach problems. Lots of gas with pains on both sides and flank pain and lower back pain. Very noisy stomach. Stools are all over the place but mostly loose and thin and small. Also my acid reflux is bad again. I've never had these kinds of pains before and they're really scaring me.

    panic_down_under Any helpful words of assurance
    Last edited by always scared; 02-02-20 at 14:05.

  3. #13
    Join Date
    Dec 2016
    Posts
    1,746

    Re: Medication question

    I read your other thread. It’s anxiety/stress related IBS. We all have bowel issues when under extreme duress.
    __________________
    I'm still a work in progress.
    Currently working on: World Domination

  4. #14
    Join Date
    Jan 2017
    Posts
    2,072

    Re: Medication question

    Quote Originally Posted by always scared View Post
    January 16 I started 10 mg of Lexapro

    It is now February 2nd and I'm still having horrible stomach problems. Lots of gas with pains on both sides and flank pain and lower back pain. Very noisy stomach. Stools are all over the place but mostly loose and thin and small. Also my acid reflux is bad again. I've never had these kinds of pains before and they're really scaring me.
    At 2.5 weeks in your symptoms are most likely escitalopram side-effects, perhaps raised a little by the proton pump inhibitors and your anxious state. Stomach cancer is the least likely cause of all the possibilities. The symptoms can be reduced, or eliminated by readily available remedies. Talk to your GP, or pharmacist about loperamide for diarrhoea and hyoscine butylbromide for stomach pains. Paracetamol, aka acetaminophen, should help with other pains.
    __________________



    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  5. #15
    Join Date
    Jan 2008
    Posts
    195

    Re: Medication question

    My doctor put me up to 20mg. I so scared to take it today. I don't want to get anymore side effects. She also wants me to take clonazepam starting today as well.

    I'm still getting a lot of GI issues and muscle pains mostly in my back. I'm starting to think it's not from the medication and its something else.

    She also mentioned I should go get a ECG. This kinda put me in a panic. Why do I need one???

  6. #16
    Join Date
    Jan 2017
    Posts
    2,072

    Re: Medication question

    Quote Originally Posted by always scared View Post
    My doctor put me up to 20mg. I so scared to take it today. I don't want to get anymore side effects. She also wants me to take clonazepam starting today as well.
    At least take the clonazepam and see whether that alleviates not only anxiety, but some of the side-effects.

    I'm still getting a lot of GI issues and muscle pains mostly in my back. I'm starting to think it's not from the medication and its something else.
    They are almost certainly from escitalopram because of the serotonergic nature of the gut as I posted earlier in this thread.

    She also mentioned I should go get a ECG. This kinda put me in a panic. Why do I need one???
    Probably just a precaution to get a baseline reading. At high doses, higher than what you're taking, escitalopram may affect the heart's electrical system, though there is *some controversy about whether escitalopram and citalopram really have a significant affect. That isn't unique to escitalopram. A large number of medications including, ironically, many heart meds may have this affect. It is really only significant if you have an existing heart condition, or are on several other meds which may do the same.

    * firstly, some recent studies have raised doubts about how accurately modern ECG/EKG machines calculate QTc suggesting some algorithms such as Bazett's formula don't adequately correct for variations in factors such as bpm rates (see: Sano M, 2014; Barbey JT, 2015; Vandenberk B, 2016; Patel PJ, 2016).

    A second issue is that relatively small increases in QTc interval are raising concerns when the danger is in fact very low. For example, the FDA imposed dose restrictions on citalopram (CelexaŽ) and escitalopram (LexaproŽ) even though the data suggest the increase doesn't appear to be clinically significant. To quote from van Haelst IMM, 2013:

    In a thorough QT/QTc study of citalopram, a mean change in QTc interval of 8.5 milliseconds was found for 20 mg per day and 18.5 milliseconds for 60 mg per day. On the basis of these findings, the FDA stated that citalopram should no longer be prescribed at doses of greater than 40 mg per day and that the maximum citalopram dose is 20 mg per day in elderly patients.12 However, there is still no consensus whether an increase in QTc of this magnitude (< 20 milliseconds) for a dosage of 60 mg is clinically relevant.4, 28 The guidelines of the Committee for Proprietary Medicinal Products (CMPC) suggest that individual changes of QTc interval length need to be at least between 30 and 60 milliseconds from baseline to raise concern for potential risk of drug-induced arrhythmias.23-PDF Another commonly accepted threshold for a clinically significant drug-induced change in QTc length is even higher, with an increase = 60 milliseconds.28, 30
    .
    __________________



    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

Page 2 of 2 FirstFirst 12

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. medication question
    By venusbluejeans in forum Medication
    Replies: 4
    Last Post: 09-02-18, 02:56
  2. Medication question
    By jackdobs in forum Health Anxiety
    Replies: 5
    Last Post: 01-09-15, 14:11
  3. Medication question
    By JBaus in forum Panic / Panic Attacks
    Replies: 1
    Last Post: 08-08-08, 01:53
  4. question about medication
    By KLK1107 in forum Panic / Panic Attacks
    Replies: 2
    Last Post: 28-04-07, 06:51
  5. Medication Question
    By bananarbabe in forum Panic / Panic Attacks
    Replies: 4
    Last Post: 30-12-03, 19:26

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •